What If I Am Taking Too Much Thyroid Medication And How Could I Tell?

3

3 Answers

Anonymous Profile
Anonymous answered
For years my doctors have been pushing me to raise my meds...my TSH was 7...I had awful weight gain on the meds, extreme hair loss...a lot of hypo symptoms...but also many hyper symptoms...which sometimes can be the same.  Heart palpitations, night sweats, internal tremors...anxiety... I went totally off at the point I almost had a heart attack...then had a major head injury and body trauma two weeks later.... I can not easily take my meds... I am so sensitive I end up in the ER at times while raising doses.  They kept me off ...then started me at .12 half of a .25.... I felt great...but have been slowly raising it since July.. My muscles turned to mush and hurt, I may now need a wig and the weight piled back on (when going off meds I lost 20 lbs in four weeks!... I thought it was the medicine.  They thyroid hormone.  But my new doctor...my 5th this year finally told me that some people's TSH may be 10 and that is their normal...these doctors were pushing meds on me to lower my TSH but not listenening to my symptoms... MY T4 was always normal... So I was subclinical hypothyroid.  you should research that.  The more I raised the meds, the more it caused hyper symptoms.  I am at .50 now.  I was at 1 before I went off.  I don't know because of my accident and those symtpms what symptoms were from what...but I can tell you the thyroid and the meds, made my head worse.  All these symtpoms are from my thyroid.  All I am saying is research subclinical hypo and keep going to different doctors until someone helps you.  All the doctors previously were telling me it was anxiety.  I talked to a woman who is taking tranquilizers and said ...yes, it was anxiety because the tranquilizers helped.  That's crazy, of course the tranquilizers will mask the symptoms of too much thyroid hormone tests.  There are also many more tests a doctor can take that they don't.  Check out and sign up for the website about.thyroid.com It is one of the most helpful websites for people like us.  Best of luck in your particular situation!
Anonymous Profile
Anonymous answered
When my synthroid is too high, I get muscle spasms at night and can't sleep. That is a dead give away that the meds are too high a dose. I skip a day and then take half a pill each day to lower the dose. You are a better judge of the level than the doctor guessing and changing the dose. When you get on a correct dose, you should be able to get enough sleep and your metabolism will stabilize to help with weight loss. Good luck!

Answer Question

Anonymous